Alert archive / Georgia / Wind Advisories in 2011

Wind Advisory 18, NWS Atlanta, GA

April 26, 201196 counties in Georgia

NWS Atlanta, GA issued this wind advisory at Apr 26, 2011, 2:41 PM EDT for 96 counties in Georgia. It took effect at Apr 27, 2011, 11:00 AM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 26, 2011, 2:41 PM EDT (18:41 UTC)
In effect from
Apr 27, 2011, 11:00 AM EDT
Expired
Apr 27, 2011, 9:00 PM EDT
In force
10 hr
Issued by
NWS Atlanta, GA
All 96 counties

Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattahoochee County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Emanuel County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Lumpkin County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Murray County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Towns County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, White County, GA, Whitfield County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA

The radar

The Atlanta radar (KFFC), 56 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.7 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2011-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 184 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2011-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
184 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
707 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

269 
WWUS72 KFFC 261841
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
241 PM EDT TUE APR 26 2011

...WINDY CONDITIONS EXPECTED WEDNESDAY AFTERNOON AND EVENING...

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-270800-
/O.NEW.KFFC.WI.Y.0018.110427T1500Z-110428T0100Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO...COLUMBUS...
WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA
241 PM EDT TUE APR 26 2011

...WIND ADVISORY IN EFFECT FROM 11 AM TO 9 PM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 9 PM EDT WEDNESDAY. 

* TIMING: WINDS WILL BECOME STRONG AND GUSTY BY LATE MORNING.

* WINDS: SOUTH WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS
  AROUND 35 MPH. GUSTS IN EXPOSED AREAS AND HIGHER ELEVATIONS MAY
  EXCEED 40 MPH.

* IMPACTS: STRONG WINDS MAY BLOW DOWN TREE LIMBS AND SOME WEAK
  TREES. ISOLATED POWER OUTAGES ARE POSSIBLE. UNSECURED OUTDOOR
  ITEMS MAY BE BLOWN AWAY. DRIVING ALONG EAST AND WEST ORIENTED
  ROADWAYS MAY BECOME DIFFICULT ESPECIALLY IN HIGH PROFILE
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
20 MPH...OR GUSTS TO 35 MPH OR STRONGER ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY ALONG EAST AND
WEST ORIENTED ROADS AND FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
3 follow-up statements
331 
WWUS72 KFFC 270152
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
952 PM EDT TUE APR 26 2011

...WINDY CONDITIONS EXPECTED WEDNESDAY AFTERNOON AND EVENING...

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-271000-
/O.CON.KFFC.WI.Y.0018.110427T1500Z-110428T0100Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO...COLUMBUS...
WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA
952 PM EDT TUE APR 26 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 9 PM EDT
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 9 PM EDT
WEDNESDAY. 

* TIMING: WINDS WILL BECOME STRONG AND GUSTY BY LATE MORNING.

* WINDS: SOUTH WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS 
  AROUND 35 MPH. GUSTS IN EXPOSED AREAS AND HIGHER ELEVATIONS 
  MAY EXCEED 40 MPH. 

* IMPACTS: STRONG WINDS MAY BLOW DOWN TREE LIMBS AND SOME WEAK 
  TREES. ISOLATED POWER OUTAGES ARE POSSIBLE. UNSECURED OUTDOOR 
  ITEMS MAY BE BLOWN AWAY. DRIVING ALONG EAST AND WEST ORIENTED 
  ROADWAYS MAY BECOME DIFFICULT ESPECIALLY IN HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
20 MPH...OR GUSTS TO 35 MPH OR STRONGER ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY ALONG EAST AND
WEST ORIENTED ROADS AND FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
098 
WWUS72 KFFC 270934
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
534 AM EDT WED APR 27 2011

...WINDY CONDITIONS EXPECTED LATE THIS MORNING INTO THE EARLY EVENING...

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-271745-
/O.CON.KFFC.WI.Y.0018.110427T1500Z-110428T0100Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO...COLUMBUS...
WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA
534 AM EDT WED APR 27 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM EDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM
EDT THIS EVENING. 

* TIMING: WINDS WILL BECOME STRONG AND GUSTY BY LATE MORNING.

* WINDS: SOUTH WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS 
  AROUND 35 MPH. GUSTS IN EXPOSED AREAS AND HIGHER ELEVATIONS 
  MAY EXCEED 40 MPH. 

* IMPACTS: STRONG WINDS MAY BLOW DOWN TREE LIMBS AND SOME WEAK 
  TREES. ISOLATED POWER OUTAGES ARE POSSIBLE. UNSECURED OUTDOOR 
  ITEMS MAY BE BLOWN AWAY. DRIVING ALONG EAST AND WEST ORIENTED 
  ROADWAYS MAY BECOME DIFFICULT ESPECIALLY IN HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
20 MPH...OR GUSTS TO 35 MPH OR STRONGER ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY ALONG EAST AND
WEST ORIENTED ROADS AND FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

19
103 
WWUS72 KFFC 271555 AAA
NPWFFC

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1155 AM EDT WED APR 27 2011

...WINDY CONDITIONS EXPECTED LATE THIS MORNING INTO THE EARLY
EVENING...

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-280000-
/O.CON.KFFC.WI.Y.0018.000000T0000Z-110428T0100Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO...COLUMBUS...
WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA
1155 AM EDT WED APR 27 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING. 

* TIMING: WINDS WILL BE STRONG AND GUSTY THROUGH THIS EVENING.

* WINDS: SOUTH WINDS OF 15 TO 25 MPH WITH GUSTS AROUND 35 MPH.
  GUSTS IN EXPOSED AREAS AND HIGHER ELEVATIONS MAY EXCEED 40 MPH.

* IMPACTS: STRONG WINDS MAY BLOW DOWN TREE LIMBS AND SOME WEAK 
  TREES. ISOLATED POWER OUTAGES ARE POSSIBLE. UNSECURED OUTDOOR 
  ITEMS MAY BE BLOWN AWAY. DRIVING ALONG EAST AND WEST ORIENTED 
  ROADWAYS MAY BECOME DIFFICULT ESPECIALLY IN HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
20 MPH...OR GUSTS TO 35 MPH OR STRONGER ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY ALONG EAST AND
WEST ORIENTED ROADS AND FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this wind advisory went out at Apr 26, 1:38 PM EDT, 1 hour 3 minutes earlier.

Area forecast discussion, Apr 26, 1:38 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
138 PM EDT TUE APR 26 2011

.UPDATE...
/ISSUED AT 1242 PM EDT TUE APR 26 2011/
QUICK UPDATE TO TWEAK CURRENT TRENDS AND UPDATE FCST TIMING FOR
TONIGHT THRU THURSDAY. 12Z MODEL RUNS STILL INDICATE SIGNIFICANT
SEVERE WEATHER MOSTLY FOR WED NIGHT. SIG TOR PARAMETER /STP/
VALUES ARE THE HIGHEST I PERSONALLY HAVE EVER SEEN FROM THE GFS OR
NAM WITH VALUES OF 15 TO 20 PROGGED FOR ERN MS/NRN AL/CENTRAL TN 18
TO 21Z WED. RECALL THAT STP COMBINES MLCAPE..0 TO 1 KM SHEAR AND
LCL. VALUES GREATER THAN 1.0 INDICATE TORNADOES ARE POSSIBLE AND
VALUES GREATER THAN 3.0 INDICATE TORNADOES LIKELY. THESE ARE OFF
THE CHART GUYS. THE HIGHEST OBSERVED VALUES OF STP I HAVE SEEN ARE
14 FOR THE APR 2010 YAZOO CITY OUTBREAK AND 16 FOR THE MAY 10 2010
CENTRAL OK OUTBREAK. WE CAN TAKE SOME COMFORT FOR GA THAT STP IS
PROGGED TO DROP SOME BY THE TIME THE STORMS GET TO NW GA AROUND
00Z BUT...UNFORTUNATELY... WERE STILL TALKING ABOUT VALUES OF 8 TO
11 IN NORTH GA AND EVEN 6 TO 10 IN MIDDLE GEORGIA AFTER MIDNIGHT.
WE REALLY NEED TO BE PREPARED FOR THIS. MORE ON THE REST OF THE
FCST AROUND 4PM.

SNELSON

&&

.PREV DISCUSSION... /ISSUED 759 AM EDT TUE APR 26 2011/

..MAJOR SEVERE WEATHER EVENT STILL EXPECTED WEDNESDAY...SEVERE
THUNDERSTORMS ALSO POSSIBLE TODAY AND TONIGHT...

SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
A BROAD...HIGHLY DIFFLUENT UPPER TROUGH REMAINS IN PLACE ACROSS THE
CENTRAL U.S. A SERIES OF EMBEDDED VIGOROUS SHORT WAVES WILL ROTATE
THROUGH THE MEAN TROUGH INTO THE PARENT LOW CENTER ACROSS THE GREAT
LAKES THROUGH THU...AT WHICH POINT THE MAIN TROUGH AXIS WILL FINALLY
SHIFT NE OF OUR REGION. WAVES OF THUNDERSTORMS WILL ACCOMPANY EACH
OF THESE WAVES. THE FIRST WAVE WAS LOCATED ACROSS THE MID TN VALLEY
INTO THE MID-SOUTH EARLY THIS MORNING. MODELS ARE IN GENERAL
AGREEMENT THAT THIS LINE OF THUNDERSTORMS/QLCS WILL REACH FAR NW GA
AROUND 12Z...BUT LIKELY IN A GREATLY WEAKENED FASHION. GREATER
CONCERN IS THAT LINGERING OUTFLOW BOUNDARIES AND DIFFERENTIAL
HEATING COMBINED WITH STRONG AFTERNOON INSTABILITY...CAPES 1000-2000
J/KG ACROSS N GA...WILL RESULT IN SCT REDEVELOPMENT OF STRONG TO
SEVERE STORMS. ALTHOUGH INSTABILITY IS SOMEWHAT LESS IMPRESSIVE THAN
THE 4000 J/KG CAPES AND LIS OF -8C OBSERVED MON AFTERNOON THAT
KINDLED DOWNBURST AND LARGE HAIL...UPPER DYNAMICS ARE SOMEWHAT
BETTER...ESPECIALLY IN NW GA...WITH 0-6KM BULK SHEAR OF 45 KTS. SPC
CONTINUES WITH A SLIGHT RISK FOR SEVERE ACROSS THE NORTHERN 1/3 OF
THE STATE THIS AFTERNOON...AND THIS CERTAINLY APPEARS REASONABLE.
MAIN THREAT WITH STORMS AGAIN TODAY WOULD BE LARGE
HAIL...LIGHTNING...AND DAMAGING WINDS. AFTER THIS...OUR ATTENTION
MOVES TOWARD LATE TONIGHT/EARLY WED...WHEN THE NEXT WAVE OF
STRONG-SEVERE CONVECTION...AGAIN IN THE FORM OF A QLCS...WILL FOLLOW
A SIMILAR TRACK ACROSS THE TN VALLEY/MID-SOUTH. THE BIG QUESTION
HERE IS WHETHER OR NOT THIS WILL EACH NW GA AOB 12Z WED...AND IF SO
WILL IT BE SEVERE. OVERALL...MODEL CONSENSUS IS SLOWER WITH THE
PROGRESSION OF THIS FEATURE THAN PREVIOUS RUNS...ESPECIALLY THE
NAM/SREF. EVEN THE FASTEST GFS SUGGESTS THAT THIS ACTIVITY WILL JUST
REACH NW GA AROUND 12Z WED. THIS REDUCES THE THREAT OF AN EARLY
MORNING SEVERE QLCS IN NW GA EARLY WED...BUT IT IS NOT ZERO. BULK
SHEAR OF 50KTS ALONG WITH A 60KT LLJ SKIRTING FAR NW GA AND EARLY
MORNING CAPES NEAR 2000 J/KG SUGGESTS THAT DAMAGING WINDS AND ISOLD
TORNADOES ARE NOT COMPLETELY OUT OF THE QUESTION IN NW GA COUNTIES
EARLY WED. FINALLY...THE BIG SHOW COMES IN THE 18Z WED - 06Z THU
PERIOD WHEN ALL PARAMETERS ALIGN ALMOST PERFECTLY FOR A MAJOR SEVERE
WEATHER EVENT. THE AFOREMENTIONED MORNING CONVECTION MAY PUSH THE
MAIN FOCUS FOR AFTERNOON SEVERE MORE INTO NE/NC/WC GA AND POINTS
EASTWARD THROUGH THE EVENING. DURING THIS PERIOD...ALL FACETS OF
SEVERE WEATHER ARE POSSIBLE WITH BOTH SUPERCELL AND MULTI-CELL
CONVECTIVE MODE POTENTIAL. INSTABILITY AND SHEAR ARE MORE THAN
SUFFICIENT FOR LARGE HAIL...DAMAGING WINDS...AND TORNADOES. SPC
CONTINUES TO CARRY THE NW PART OF THE CWA IN A MODERATE RISK...WITH
THE REMAINDER IN A SLIGHT RISK.

ANOTHER CONCERN...PRIMARILY ACROSS NW GA...IS THE HEAVY RAIN THREAT.
WITH MULTIPLE ROUNDS OF CONVECTION EXPECTED TO MOVE INTO/ACROSS THIS
AREA DURING THE NEXT 48 HOURS. 6-HR FFG VALUES GENERALLY IN THE 3.0
INCH RANGE ACROSS THIS PART OF THE STATE. RECENT EVENTS HAVE PUSHED
LOOKOUT CREEK INTO FLOOD...AND CREEKS/STREAMS IN THAT PART OF THE
STATE REMAIN HIGH FROM REPEATED RECENT SPRING RAIN EVENTS.
HENCE...2-3 INCHES OF RAIN WILL LIKELY CAUSE AT LEAST ISOLATED
PROBLEMS IN THIS AREAS. HPC QPF TOTAL RAINFALL ACROSS NW GA NEAR 2.0
INCHES. AT THIS POINT...WILL HOLD OFF ON ANY FLOOD WATCH AND INSTEAD
REISSUE THE ESF STARTED YESTERDAY. IF MODEL TRENDS CONTINUE TO SHOW
2-3 INCHES OF RAINFALL IN THIS AREA...A FLOOD WATCH FOR THE NW
CORNER WILL LIKELY BE ISSUED WITH THIS PACKAGE WED
MORNING...POSSIBLY SOONER.

THE FINAL DAY OF THE SHORT TERM...THURSDAY...SHOULD BE MUCH QUIETER
ONCE WE GET PAST 12Z. WILL NEED TO CARRY THUNDERSTORMS ACROSS
EASTERN ZONES UNTIL 12Z...WITH SOME SEVERE THREAT LINGERING IN FAR
EASTERN COUNTIES THROUGH ABOUT 09Z. SLIGHTLY COOLER...BUT MUCH DRIER
AIR WILL FILTER INTO THE CWA FROM THE NW THU WITH DEWPOINTS DROPPING
INTO THE 30S AND 40S.

NO CHANGE IN SHORT TERM TEMPS...WITH AN UNSEASONABLY WARM/HUMID AIR
MASS REMAINING IN PLACE THROUGH WED. MAV/MET MOS BLEND WITH A BIAS
TOWARD THE MET MOS THE BEST ROUTE UNTIL THERE IS A CHANGE IN THE AIR
MASS. MAX TEMPS ACROSS N GA MAY BE TEMPERED SLIGHTLY WED AFTERNOON
FROM INCREASED CLOUD COVER AND MORNING CONVECTION.

LONG TERM /FRIDAY THROUGH TUESDAY/...
THE FIRST PART OF THE LONG TERM REMAINS QUIET AND DRY. TEMPERATURES
WILL START OUT CLOSER TO SEASONAL NORMALS...ESPECIALLY MIN TEMPS
WITH LOWER DEWPOINTS IN PLACE. ECMWF/GFS STILL IN SOME DISAGREEMENT
AS TO THE TIMING OF THE NEXT WEATHER SYSTEM TO AFFECT THE CWA.
OVERALL...PROGRESSIVE FLOW WILL CONTINUE ACROSS THE U.S.
HOWEVER...THE NEXT UPPER LOW WILL TRACK MUCH FURTHER NORTH THAN THE
SHORT TERM SYSTEM...TAKING A TRACK NEAR THE CANADIAN BORDER.
MEANWHILE...A BROAD SUBTROPICAL RIDGE WILL DEVELOP ACROSS THE ENTIRE
GULF THROUGH THE WEEKEND INTO EARLY NEXT WEEK...AND FOR THIS REASON
PREFER SLOWER ECMWF SOLUTION. A WEAKENING AND PROGRESSIVELY
WEST-EAST COLD FRONT WILL REACH THE CWA IN THE MON TIME FRAME. SW
FLOW ALOFT WILL LIKELY LINGER IN ITS WAKE GIVEN THE WEAKENING OF THE
UPPER FLOW...SO THIS SYSTEM COULD EASILY LINGER INTO TUE.
INSTABILITY AND TIME OF YEAR SUGGEST PCPN WILL BE THUNDERSTORMS.
HOWEVER...INSTABILITY AND SHEAR ARE FAR LESS THAN WITH THE SHORT
TERM SYSTEMS. NONETHELESS...REPEATED ROUNDS OF TSRA ACROSS NW GA MAY
AGAIN BE A CONCERN. FOR NOW...WILL JUST ADVERTISE SLIGHT CHC POPS NW
GA LATE SUN IN THE EVENT THE FASTER GFS IS RIGHT...THEN BROAD BRUSH
CHC POPS REMAINDER OF THE CWA MON-TUE...GIVEN MANY UNCERTAINTIES IN
TIMING AND POTENTIAL STALLING OF FRONT ACROSS CENTRAL GA. MAX/MIN
TEMPS SHOULD BE NEAR-SLIGHTLY ABOVE NORMAL BEYOND THE WEEKEND. THE
GFS APPEARS OVERLY AGGRESSIVE IN DRIVING AN UNSEASONABLY COLD AIR
MASS INTO THE EASTERN U.S. IN THE WAKE OF THIS EARLY WEEK
SYSTEM...WHICH IS INCONSISTENT WITH THE SYNOPTIC PATTERN.

19

&&

.AVIATION...
18Z UPDATE...
HIGH RESOLUTION MODELS SUGGEST AFTERNOON CONVECTION WILL BE MAINLY
WEST...NORTH AND EAST OF ATL THIS AFTERNOON AND EVENING...BUT WILL
HAVE TO WATCH DEVELOPING CONVECTION SW OF ATL FOR POSSIBILITY OF
SOMETHING TRACKING UP ACROSS ATL FROM THAT DIRECTION. WILL CONTINUE
TO SHOW CB IN TAFS THROUGH 03Z AND BE READY TO SHOW TEMPO TSTM IF
DEVELOPMENT AND TRACK WARRANTS. OTHERWISE...VFR CONDITIONS WILL
CONTINUE UNTIL EARLY WED MORN...WITH MVFR CIGS EXPECTED BY 07Z...
THEN IFR BY 09-10Z WED. THE IVR CIGS WILL GRADUALLY IMPROVE TO MVFR
BY 14-15Z WED...AND VFR BY 18Z WED. EXPECT GREATER CHANCE OF TSTMS
WED AFTERNOON...SO WILL SHOW CB BY 18Z AND PROB30 FOR 20-24Z WED AS
SCT-NUMEROUS TSTMS DEVELOP DURING THE AFTERNOON. SSE WINDS WED
MORNING SHOULD VEER SSW BY 19-20Z. EXPECT WINDS TO GUST TO 25KTS BY
18Z...AND 30KTS BY 20Z WED.

//ATL CONFIDENCE...18Z UPDATE
MEDIUM CONFIDENCE ON ALL ELEMENTS

39

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          83  62  85  60 /  40  30  30  80
ATLANTA         80  64  81  55 /  40  40  30  90
BLAIRSVILLE     76  62  74  52 /  60  50  60  90
CARTERSVILLE    81  64  83  52 /  50  40  50  90
COLUMBUS        86  67  82  61 /  20  20  20  80
GAINESVILLE     79  63  79  56 /  50  40  50  90
MACON           87  62  86  63 /  30  20  20  80
ROME            83  64  81  52 /  70  50  60  90
PEACHTREE CITY  83  62  83  56 /  30  30  20  90
VIDALIA         86  66  92  69 /  30  20  10  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

13
Hazardous weather outlook, Apr 26, 2:34 PM EDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
234 PM EDT TUE APR 26 2011

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-271100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
234 PM EDT TUE APR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING OVER
NORTH GEORGIA. A FEW SEVERE STORMS WILL BE POSSIBLE. ISOLATED
THUNDERSTORMS ARE POSSIBLE OVER CENTRAL GEORGIA THIS AFTERNOON.

.SYNOPSIS...
HIGH PRESSURE CENTERED OVER THE ATLANTIC OCEAN COMBINED WITH LOW
PRESSURE DEEPENING OVER THE LOWER AND MID MISSISSIPPI VALLEY REGIONS
WILL CONTINUE A MOIST SOUTHERLY WIND FLOW OVER GEORGIA TODAY AND
TONIGHT.

.PRIMARY HAZARDS...
THE MAIN THREAT FROM ISOLATED STRONG TO SEVERE STORMS THIS AFTERNOON
AND EVENING WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. BRIEF HEAVY
RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE ALSO LIKELY
WITH ANY STRONG THUNDERSTORM THAT DEVELOPS.

.DISCUSSION...
A MOIST AND UNSTABLE AIRMASS WILL CONTINUE TO SPREAD OVER THE STATE
THIS AFTERNOON AND TONIGHT. MAX DIURNAL HEATING WILL CAUSE UNSTABLE
CONDITIONS WITH CAPES IN THE 2000 TO 3000 RANGE AND LIFTED INDICES
OF MINUS 4 TO MINUS 6. THESE ELEMENTS COMBINED WITH OUTFLOW
BOUNDARIES FROM THUNDERSTORMS THAT DEVELOP OVER ALABAMA WILL HELP
TRIGGER SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. THE
GREATER THUNDERSTORM THREAT IS GENERALLY ALONG AND NORTH OF A LINE
FROM HAMILTON THROUGH FORSYTH TO WARRENTON. HOWEVER...ISOLATED
THUNDERSTORMS ARE POSSIBLE SOUTH OF THIS LINE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
WIDESPREAD THUNDERSTORMS ARE EXPECTED ACROSS NORTH AND CENTRAL
GEORGIA WEDNESDAY AFTERNOON THROUGH EARLY THURSDAY MORNING. STRONG
INSTABILITIES AND WIND SHEAR WILL BRING A MODERATE RISK OF SEVERE
STORMS...WITH DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES
POSSIBLE. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME
FRIDAY THROUGH SATURDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS
AGAIN ON SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST INFORMATION THIS AFTERNOON FOR
POSSIBLE ACTIVATION ACROSS NORTH GEORGIA.

39

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 8:01 PM EDTSevere Thunderstorm WarningFFCMeriwether29 min
Apr 25, 8:08 PM EDTSevere Thunderstorm WarningFFCCherokee, Dawson, Pickens52 min
Apr 25, 8:26 PM EDTSevere Thunderstorm WarningFFCGilmer, Pickens28 min
Apr 25, 9:33 PM EDTSevere Thunderstorm WarningFFCCobb, Fulton27 min

Nearby

Wind Advisories in Georgia, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.